An instrumental variable random-coefficients model for binary outcomes.

Journal Article

In this paper, we study a random-coefficients model for a binary outcome. We allow for the possibility that some or even all of the explanatory variables are arbitrarily correlated with the random coefficients, thus permitting endogeneity. We assume the existence of observed instrumental variables Z that are jointly independent with the random coefficients, although we place no structure on the joint determination of the endogenous variable X and instruments Z , as would be required for a control function approach. The model fits within the spectrum of generalized instrumental variable models, and we thus apply identification results from our previous studies of such models to the present context, demonstrating their use. Specifically, we characterize the identified set for the distribution of random coefficients in the binary response model with endogeneity via a collection of conditional moment inequalities, and we investigate the structure of these sets by way of numerical illustration.

Full Text

Duke Authors

Cited Authors

  • Chesher, A; Rosen, AM

Published Date

  • June 2014

Published In

Volume / Issue

  • 17 / 2

Start / End Page

  • S1 - S19

PubMed ID

  • 25798048

Pubmed Central ID

  • 25798048

Electronic International Standard Serial Number (EISSN)

  • 1368-423X

International Standard Serial Number (ISSN)

  • 1368-4221

Digital Object Identifier (DOI)

  • 10.1111/ectj.12018


  • eng